Excessive Heat, Crawford
- When
- August 1, 11:00 AM CST to August 5, 9:00 PM CST
- Where
- Crawford forecast zone
- Reported by
- Official NWS Observations
A prolonged period of excessive heat occurred across much of west-central Arkansas during the early part of August. Daytime high temperatures reached the 100 to 105 degree range, daily maximum heat index values reached the 105 to 115 degree range, and morning low temperatures only fell into the upper 70s to lower 80s.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
A prolonged period of excessive heat occurred across much of west-central Arkansas during the early part of August. Daytime high temperatures reached the 100 to 105 degree range, daily maximum heat index values reached the 105 to 115 degree range, and morning low temperatures only fell into the upper 70s to lower 80s.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Aug 1, 9:52 AM CST, 1 hour 8 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1052 AM CDT FRI AUG 1 2008
.DISCUSSION...
EXPANDING UPPER HIGH HAS BEGUN TO MORE STRONGLY INFLUENCE LOCAL
WEATHER WITH SKIES MOSTLY CLEAR AND TEMPERATURES RUNNING SEVERAL
DEGREES WARMER THAN THIS TIME YESTERDAY. CURRENT FORECAST IS
TRACKING WELL WITH CONTINUED EXPECTATIONS OF HIGH HEAT INDEX VALUES
THROUGH THE AFTERNOON. ANY FURTHER MODIFICATIONS TO CURRENT HEAT
HEADLINES WILL BE LARGELY DRIVEN BY OVERNIGHT LOW TEMP FORECASTS.
WILL UPDATE PRODUCTS TO REFLECT OBSERVED TRENDS.
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...HEAT ADVISORY FROM 1 PM FRIDAY TO 7 PM MONDAY FOR OKZ049-OKZ053-
OKZ054-OKZ055-OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-
OKZ062-OKZ063-OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-OKZ069-
OKZ070-OKZ071-OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.
AR...HEAT ADVISORY FROM 1 PM FRIDAY TO 7 PM MONDAY FOR ARZ019-ARZ020-
ARZ029.
&&
SHORT TERM...07
LONG TERM....06HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 508 AM CDT FRI AUG 1 2008 ARZ001-002-010-011-019-020-029-OKZ049-053>076-021000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 508 AM CDT FRI AUG 1 2008 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. DANGEROUS HEAT. RISK...SIGNIFICANT. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...EARLY AFTERNOON. AREA AT GREATEST RISK...NORTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS. DISCUSSION... AN UPPER RIDGE OF HIGH PRESSURE WILL CONTINUE TO BUILD OVER THE SOUTHERN PAINS TODAY. HOT AND HUMID CONDITIONS WILL PREVAIL... RESULTING IN AFTERNOON HEAT INDICES BETWEEN 105 AND 110 DEGREES ACROSS MUCH OF EASTERN OKLAHOMA AND WEST CENTRAL ARKANSAS. A HEAT ADVISORY WILL BE IN EFFECT THIS AFTERNOON. SEE...OKCNPWTSA...FOR DETAILS. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION NOT EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SATURDAY...DANGEROUS HEAT POTENTIAL. SUNDAY...DANGEROUS HEAT POTENTIAL. MONDAY...DANGEROUS HEAT POTENTIAL. TUESDAY...DANGEROUS HEAT POTENTIAL. WEDNESDAY...DANGEROUS HEAT POTENTIAL. THURSDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL. EXTENDED DISCUSSION... HOT AND HUMID CONDITIONS WILL PREVAIL THROUGH MUCH OF NEXT WEEK AS THE UPPER RIDGE OF HIGH PRESSURE REMAINS IN PLACE. TOWARDS THE END OF THE WEEK...THE RIDGE BREAKS DOWN AND MAY RESULT IN A COLD FRONT TO APPROACH THE AREA FROM THE NORTH. LOW CHANCES FOR SHOWERS AND THUNDERSTORMS WILL ACCOMPANY THE SURFACE BOUNDARY. EMERGENCY MANAGEMENT PLANNING STATEMENT... A PROLONGED PERIOD OF DANGEROUSLY HOT TEMPERATURES IS EXPECTED THIS WEEKEND AND INTO AT LEAST THE EARLY PART OF NEXT WEEK. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A DANGEROUS SITUATION WHERE HEAT ILLNESSES ARE LIKELY. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
2 excessive heat. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2008Every state in 2008This day in weather historyWarnings in Arkansas, August 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 124108, 124109.